MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT,DRILL
Catalog Number 03.010.228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during the procedure, the tip of the drill broke.Reportedly, at least the length of the tip (2 cm) remained in the head of the left femur.The surgeon tried to remove the piece of drill but he was unsuccessful.Patient outcome was reported as good.This report is for one (1) drill bit for 5.0mm recon screws/large qc.This is report 1 of 1 for (b)(4).

Brand Name
DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7578886
Report Number8030965-2018-54185
Device Sequence Number11278313
Product Code HTW
UDI-Device Identifier07611819307711
UDI-Public(01)07611819307711
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR